MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the brachial vein to treat an arteriovenous fistula (avf) using a pod coil and a non-penumbra microcatheter.It was reported that the patient¿s anatomy was slightly tortuous.During the procedure, while advancing the pod coil through the distal end of the microcatheter, the physician experienced resistance, and subsequently, the pod coil unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached pod coil was removed from the patient.Afterwards, the physician performed an angiogram which showed good blood flow in the avf.The physician then decided not to block the brachial vein and the procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, and the pull wire was within its initial position.If the pod coil is manipulated against resistance during use, the pusher assembly may elongate beyond the reach of the pull wire, and result in the embolization coil detaching from the pusher assembly.Further evaluation revealed kinks throughout the length of the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15794455
Report Number3005168196-2022-00534
Device Sequence Number3113538
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public814548013831
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberF103450
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Date Report Sent to FDA01/01/2005